Thunderstorm Wind, Clark
- When
- July 17, 7:59 PM PST
- Where
- Clark County, North Las Vegas
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.200, -115.117
Recorded at North Las Vegas airport (VGT).
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 17, 3:34 PM PST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
434 PM PDT MON JUL 17 2006
.SYNOPSIS...INCREASED MOISTURE WILL SPREAD OVER THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN FOR THE REST OF THE WEEK. THIS WILL LEAD TO
INCREASING CLOUD COVER AND THUNDERSTORM CHANCES...WITH STORMS BEING
MOST LIKELY FROM THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS EACH
DAY. TEMPERATURES WILL BE CLOSE TO NORMAL FOR THE REST OF THE
WEEK...BUT THE HUMIDITY WILL MAKE IT FEEL UNCOMFORTABLE.
&&
.UPDATE...SEVERE THUNDERSTORM WATCH 609 HAS BEEN ISSUED UNTIL 11 PM
THIS EVENING FOR MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTY.
STRONG STORMS CURRENTLY MOVING INTO FAR EASTERN MOHAVE COUNTY NEAR
PEACH SPRINGS HAVE THE CAPABLE OF PRODUCING STRONG DAMAGING WINDS
AND LARGE HAIL.
&&
.PREV DISCUSSION...310 PM PDT MON JUL 17 2006...CONCERNS CONTINUE TO
REVOLVE AROUND THE MONSOON MOISTURE AND THE SAWTOOTH/MILLARD COMPLEX
FIRES. DEEP EASTERLY FLOW OVER OUR SOUTHERN CWFA HAS ADVECTED IN
LOTS OF MOISTURE. /FARTHER NORTH...CLOSER TO THE MID LEVEL RIDGE
AXIS...MOISTURE IS NOT AS DEEP BUT IS STILL SUFFICIENT FOR SOME
AFTERNOON STORMS./ AT THIS TIME...STORMS ARE BEGINNING TO ORGANIZE
OVER THE MOGOLLON RIM...AND WILL BE PUSHED OUR WAY BY THE EASTERLY
FLOW. UNSEASONABLY LARGE AMOUNTS OF WIND SHEAR OVER THE LOWER
DESERTS WILL COMBINE WITH SEASONABLY LARGE THERMODYNAMIC INSTABILITY
TO PRODUCE A RISK OF SEVERE STORMS THIS EVENING AND TONIGHT OVER
MOHAVE...SOUTHERN CLARK...AND EXTREME EASTERN SAN BERNARDINO
COUNTIES. THE SOUTHEAST DOOR REMAINS WIDE OPEN THROUGH THE SHORT
TERM...AND HAVE KEPT CHANCE POPS GOING THROUGH WEDNESDAY NIGHT.
FARTHER WEST...THE FOCUS TURNS TO THE BLAZES IN SOUTHERN SAN
BERNARDINO COUNTY. A QUARTER INCH OF RAIN FELL ON PART OF THE BURNED
AREA IN 15 MINUTES LAST NIGHT...AND PRODUCED A MUD AND DEBRIS FLOW.
EXPERIENCE WITH PAST BURN AREAS SUGGESTS THAT A QUARTER INCH IN 15
MINUTES IS A GOOD RULE OF THUMB FOR MUD AND DEBRIS FLOWS THE FIRST
FEW TIMES IT RAINS IMMEDIATELY FOLLOWING A FIRE. THUS...IN
COORDINATION WITH WFO SGX...HAVE HOISTED A FLASH FLOOD WATCH FOR THE
BURN AREAS TOMORROW. MAIN CONCERN RIGHT NOW IS WHEN THE BEST
FLOODING THREAT WILL BE. EASTERLY WAVE PASSING BY OVERNIGHT SHOULD
IGNITE STORMS...BUT 20 KNOT MID LEVEL FLOW SHOULD KEEP THEM MOVING
FAIRLY QUICKLY. WITH WEAKER FLOW IN PLACE TOMORROW AFTERNOON...ANY
STORMS WHICH DEVELOP OVER THE BURN AREAS WOULD MOVE MORE
SLOWLY...AND PRODUCE A GREATER RISK OF FLOODING.
.LONG TERM...SAME FCST THINKING OVER THE LONG TERM AS THE WIDE RIDGE
OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE AREA. THE HIGH
PRESSURE CENTER TO OUR EAST WILL MIGRATE WESTWARD WHICH SHOULD BE
LESS FAVORABLE FOR ANY NEW MOISTURE ADVECTION...BUT PLENTY LOW LEVEL
MOISTURE SHOULD REMAIN IN PLACE FOR THE MAJORITY OF THE FCST PERIOD
TO KEEP DECENT CLOUD COVERAGE / POPS. AT LEAST 20 POPS ACROSS THE
CWA DURING THE DAY FOR THE ENTIRE PERIOD WITH INCREASED VALUES OVER
HIGHER TERRAIN. WITH LARGE SCALE SUBSIDENCE IN PLACE...THE MAJORITY
OF THUNDERSTORM ACTIVITY WILL BE FOCUSED OVER AREAS OF HIGHER
TERRAIN / ENHANCED OROGRAPHIC DYNAMICS WITH FORMATION DURING THE
AFTERNOON...AND DIMINISHING SEVERAL HOURS AFTER SUNSET. HAVE KEPT
TEMPS NEAR NORMAL FOR NOW.
&&
.AVIATION...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE
EXPECTED THROUGHOUT ALL CORRIDORS FOR THE REMAINDER OF THE DAY UNTIL
LATE THIS EVENING. A SLIGHT CHANCE FOR LATE NIGHT THUNDERSTORM
DEVELOPMENT WILL EXIST FOR ALL CORRIDORS AS A SHORTWAVE IS EXPECTED
TO PASS ACROSS THE AREA BETWEEN 06Z AND 12Z. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...SEVERE THUNDERSTORM WATCH 609 FOR CLARK COUNTY UNTIL 11 PM THIS
EVENING.
.AZ...SEVERE THUNDERSTORM WATCH 609 FOR MOHAVE COUNTY UNTIL 11 PM THIS
EVENING.
.CA...SEVERE THUNDERSTORM WATCH 609 FOR EASTERN SAN BERNARDINO COUNTY
UNTIL 11 PM THIS EVENING.
FLASH FLOOD WATCH FROM NOON UNTIL 10 PM TUESDAY FOR THE
BURN AREAS OF CAZ525.
MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT MON JUL 17 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-181730- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1030 AM PDT MON JUL 17 2006 /1030 AM MST MON JUL 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL PRODUCE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON THROUGH TONIGHT. THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE SOUTHEAST OF A LINE FROM COLORADO CITY ARIZONA...TO HENDERSON NEVADA...TO BARSTOW CALIFORNIA. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN. THERE IS A VERY HIGH RISK OF FLASH FLOODING...MUD SLIDES...AND DEBRIS FLOWS WITH ANY STORMS WHICH DEVELOP OVER THE SAWTOOTH AND MILLARD BURN AREAS NEAR THE MORONGO BASIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE EACH DAY...WITH GREATER COVERAGE IN THE AFTERNOONS AND EVENINGS. TOWARDS THE END OF THE WEEK...THE STORMS MAY BECOME SLOW MOVERS...WHICH WOULD INCREASE THE RISK OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. MORGAN
The Las Vegas radar (KESX), 59 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Recorded at North Las Vegas airport (VGT).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517109.